Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 79, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 10, 2014, 10:38 PM CDT for Reno County, Kansas. It was in force for 52 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2014, 10:38 PM CDT (03:38 UTC)
- Expired
- May 10, 2014, 11:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Reno County, KS
The radar
The Wichita radar (KICT), 62 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 10:48 PM CDT | HAIL 1 | South Hutchinson, KS | |
| May 10, 10:55 PM CDT | HAIL 1 | Hutchinson, KS | |
| May 10, 11:13 PM CDT | HAIL 1 | 3 S Buhler, KS | |
| May 10, 11:15 PM CDT | HAIL 1 | 4 S Buhler, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 9:50 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3716 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
095
WUUS53 KICT 110338
SVRICT
KSC155-110430-
/O.NEW.KICT.SV.W.0079.140511T0338Z-140511T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1038 PM CDT SAT MAY 10 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 1130 PM CDT
* AT 1034 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
PARTRIDGE...AND MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HUTCHINSON...SOUTH HUTCHINSON...BUHLER...WILLOWBROOK AND HUTCHINSON
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3817 9793 3818 9770 3803 9770 3784 9810
3798 9823
TIME...MOT...LOC 0338Z 235DEG 26KT 3800 9801
HAIL...1.25IN
WIND...60MPH
$$
BILLINGS WRIGHT2 follow-up statements
868
WWUS53 KICT 110351
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1051 PM CDT SAT MAY 10 2014
KSC155-110430-
/O.CON.KICT.SV.W.0079.000000T0000Z-140511T0430Z/
RENO KS-
1051 PM CDT SAT MAY 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
RENO COUNTY UNTIL 1130 PM CDT...
AT 1048 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SOUTH
HUTCHINSON...AND MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED. ONE INCH HAIL WAS REPORTED IN SOUTH
HUTCHINSON.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HUTCHINSON...BUHLER AND HUTCHINSON AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3817 9793 3818 9780 3817 9770 3803 9770
3790 9797 3805 9812
TIME...MOT...LOC 0350Z 235DEG 26KT 3805 9792
HAIL...1.25IN
WIND...60MPH
$$533
WWUS53 KICT 110359
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1059 PM CDT SAT MAY 10 2014
KSC155-110430-
/O.CON.KICT.SV.W.0079.000000T0000Z-140511T0430Z/
RENO KS-
1059 PM CDT SAT MAY 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
RENO COUNTY UNTIL 1130 PM CDT...
AT 1056 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HUTCHINSON...
AND MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BUHLER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3817 9793 3818 9786 3818 9775 3817 9770
3803 9770 3796 9785 3811 9802
TIME...MOT...LOC 0359Z 235DEG 26KT 3807 9785
HAIL...1.25IN
WIND...60MPH
$$
KETCHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 6:59 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, May 10, 6:59 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 659 PM CDT SAT MAY 10 2014 ...UPDATED FOR 00Z AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 205 PM CDT SAT MAY 10 2014 CONVECTIVE TRENDS AND SEVERE POTENTIAL ARE THE MAIN CONCERNS FOR THE REMAINDER OF MOTHERS DAY WEEKEND. FOR THIS EVENING...A WINDOW FOR SEVERE CONVECTION LOOMS ACROSS EASTERN KANSAS IN THE VICINITY OF THE DEVELOPMENTAL SURFACE WARM FRONT. THE LATEST SPC MESO PARAMETERS ARE SUPPORTIVE OF A SUPERCELL STORM MODE WITH A SIGNAL FOR VERY LARGE HAIL AND EVEN A TORNADO. IF INITIATION IS EARLY ENOUGH LATE THIS AFTERNOON...THIS COULD IMPACT PORTIONS OF SOUTHEAST KANSAS AND THE FLINT HILLS. AN ISOLATED STORM IS ALSO POSSIBLE FURTHER WEST ALONG THE DRY-LINE ACROSS SOUTH CENTRAL KANSAS. OTHERWISE...THE BETTER FOCUS FOR SEVERE CONVECTION SHOULD SHIFT NORTHWARD WITH THE WARM FRONT LATER THIS EVENING AND MAINLY NORTH OF THE FORECAST AREA AFTER MIDNIGHT. FOCUS THEN SHIFTS TO SUNDAY AFTERNOON/EVENING AS THE STRONG COLD FRONT OVERTAKES THE DRY-LINE ACROSS CENTRAL KANSAS. INTENSE SURFACE HEATING WITH TEMPERATURES AROUND 90F WILL LEAD TO A VERY UNSTABLE AIRMASS JUST EAST OF THE FRONT...WITH VERY IMPRESSIVE DEEP LAYER SHEAR. WHILE THE ENVIRONMENT WILL BE SUPPORTIVE OF SUPERCELLS IN THE FIRST FEW HOURS OF STORM INITIATION...FLOW ALOFT BECOMING MORE PARALLEL WITH THE COLD FRONT SHOULD TEND TO RESULT IN TRANSITION TO A LINEAR MODE AS THE EVENING PROGRESSES ON SUNDAY. THAT SAID...BESIDES THE RISK FOR SUPERCELL TORNADOES AND LARGE HAIL...A TORNADO RISK COULD CONTINUE WITH THE TRANSITION TO A QUASI-LINEAR MODE...ESPECIALLY PREFERENTIALLY ON THE SOUTHERN MOST CELLS AS THEY DEVELOP ALONG THE FRONT. THE SEVERE RISK SHOULD DIMINISH ON SUNDAY NIGHT AND HOPEFULLY MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS WILL EXPERIENCE MORE NUMEROUS COVERAGE OF CONVECTION FOR MUCH NEEDED RAINFALL. MUCH COOLER WEATHER IS STILL ON TAP FOR EARLY NEXT WEEK AS THE MEAN LONGWAVE UPPER TROF SLOWLY MIGRATES EAST ACROSS THE PLAINS. LINGERING PRECIP WILL MAINLY AFFECT FAR EASTERN KANSAS ON MONDAY WITH DRY WEATHER FOR ALL AREAS ON TUESDAY. DARMOFAL .LONG TERM...(WEDNESDAY THROUGH SATURDAY) ISSUED AT 205 PM CDT SAT MAY 10 2014 LITTLE CHANGE TO THE OUTER PERIODS OF THE FORECAST WITH A COOL AND GENERALLY DRY WEATHER PATTERN AS THE DEEP UPPER LONGWAVE MIGRATES FROM THE MISSISSIPPI VALLEY ACROSS THE EASTERN CONUS. KED && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 658 PM CDT SAT MAY 10 2014 A COMPLICATED TAF FORECAST...AS CONVECTION CONTINUES OVER SRN KS FROM NEAR KIAB INTO THE FLINT HILLS. THIS DIURNALLY DRIVEN CONVECTION CONTINUES TO DEVELOP IN THE WARM MOIST SECTOR...AND MOVES E-NE AWAY FROM THE KICT TAF SITE. WILL KEEP A VCTS IN FOR KICT AS TSRA KEEPS REDEVELOPING WITHIN 25 MILES OF KICT. CONVECTION OVER THE FLINT HILLS MAY MOVE EAST-NORTHEAST TOWARDS THE KCNU AREA...SO WILL GO WITH VCTS FOR THIS TAF SITE AS WELL. THINK MOST OF THE THIS CONVECTION WILL STAY NW OF KCNU. AS SFC WINDS DECOUPLE IN THE LOW LAYERS ACROSS SRN KS TONIGHT...COULD SEE SOME LOW LEVEL WIND SHEAR DEVELOP AS LOW LEVEL JET AROUND 2K FEET INCREASES TO 40 KTS. THE WARM MOIST AIR WILL CONTINUE TO SURGE NORTH DURING THE OVERNIGHT HOURS...WITH LOW LEVEL MOISTURE LEADING TO A SCT-BKN MVFR TO IFR CIG FOR THE KICT/KHUT TAF SITES. COULD ALSO SEE THIS LOW CLOUD DECK MOVE AS FAR NORTH AS KSLN/KRSL...BUT WILL KEEP THIS CLOUD DECK SCT FOR NOW. NEXT CONCERN WILL BE A COLD FRONT EXPECTED TO MOVE INTO CENTRAL KS FOR SUN AFTN. AS THIS BOUNDARY MOVES INTO CENTRAL KS...COULD SEE TSRA DEVELOP ALONG IT BY AROUND 21Z/SUN. WILL GO WITH A VCTS FOR KRSL/KSLN FOR THIS CHANCE. KETCHAM && .FIRE WEATHER... ISSUED AT 205 PM CDT SAT MAY 10 2014 STRONG SOUTH WINDS AND VERY WARM TEMPERATURES AHEAD OF A STRONG COLD FRONT ON SUNDAY WILL ELEVATE THE GRASSLAND FIRE DANGER INTO THE VERY HIGH AND POSSIBLY EXTREME CATEGORY DURING THE AFTERNOON ACROSS PORTIONS OF CENTRAL KANSAS. SOME UNCERTAINTY EXISTS AS TO THE MOVEMENT AND TIMING OF THE COLD FRONT...SO CONFIDENCE IS LOW TO ISSUE A FIRE WEATHER HEADLINE AT THIS TIME. HOWEVER IF CURRENT EXPECTATIONS HOLD...THEN A RED FLAG WARNING AND WIND ADVISORY MAY BE ISSUED WITH THE NEXT ROUTINE FORECAST UPDATE EARLY SUNDAY. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 68 91 56 64 / 20 20 60 40 HUTCHINSON 65 91 52 60 / 20 40 70 30 NEWTON 66 89 54 62 / 30 30 70 50 ELDORADO 67 88 59 64 / 40 10 70 60 WINFIELD-KWLD 69 90 60 67 / 30 10 60 50 RUSSELL 61 89 46 55 / 20 50 60 30 GREAT BEND 62 91 45 56 / 20 50 60 30 SALINA 63 90 52 61 / 30 50 70 40 MCPHERSON 64 90 52 60 / 30 40 70 40 COFFEYVILLE 69 88 68 72 / 20 10 40 70 CHANUTE 67 87 67 69 / 30 20 50 70 IOLA 66 87 67 69 / 40 20 60 70 PARSONS-KPPF 68 87 68 71 / 30 10 40 70 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 10, 3:52 PM CDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 352 PM CDT SAT MAY 10 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-112000- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 352 PM CDT SAT MAY 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING FOR LOCATIONS MAINLY ALONG AND EAST OF THE KANSAS TURNPIKE. THE MAIN RISKS WILL BE HAIL TO 2 INCHES IN DIAMETER AND DAMAGING WINDS TO 70 MPH. CHANCES FOR THUNDERSTORMS WILL CONTINUE OVERNIGHT FOR MUCH OF THE AREA. WHILE THE RISK FOR SEVERE WEATHER WILL DIMINISH...A FEW STRONG STORMS WITH SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE BEST CHANCE FOR THUNDERSTORMS AND SEVERE WEATHER IS STILL EXPECTED LATE SUNDAY AFTERNOON INTO EARLY SUNDAY NIGHT...AS A STRONG COLD FRONT MOVES ACROSS THE AREA. THE STRONGEST STORMS WILL BE CAPABLE OF HAIL TO 2 INCHES IN DIAMETER...DAMAGING WINDS TO 75 MPH AND TORNADOES. THE GREATEST RISK FOR SEVERE WEATHER IS EXPECTED ALONG AND WEST OF THE KANSAS TURNPIKE. LOCALLY HEAVY RAIN IS POSSIBLE WITH THE SLOW MOVING FRONT ON SUNDAY NIGHT ACROSS MUCH OF THE AREA. A CHANCE FOR THUNDERSTORMS WILL LINGER INTO MONDAY ACROSS SOUTHEAST KANSAS. HOWEVER STRONG OR SEVERE STORMS ARE NOT ANTICIPATED. VERY HIGH TO EXTREME GRASSLAND FIRE DANGER IS EXPECTED ON SUNDAY AFTERNOON FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. VERY HIGH FIRE DANGER IS POSSIBLE MONDAY AND TUESDAY...GENERALLY FOR LOCATIONS ALONG AND WEST OF HIGHWAY 14. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND EVENING FOR AREAS EAST OF THE KANSAS TURNPIKE. ACTIVATION IS MORE LIKELY SUNDAY AFTERNOON IN CENTRAL KANSAS...AND OVER CENTRAL AND SOUTH CENTRAL KANSAS SUNDAY EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED
In the hours before
Local storm report, May 10, 9:10 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
910 PM CDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM FUNNEL CLOUD 8 SW EUREKA 37.74N 96.39W
05/10/2014 GREENWOOD KS STORM CHASER
STORM CHASER REPORTS ROTATING WALL CLOUD AND FUNNELS
GOING UP AND DOWN.
&&
VJPSpecial weather statement, May 10, 9:53 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 953 PM CDT SAT MAY 10 2014 KSZ052-053-069-110330- BUTLER-CHASE-MARION- 953 PM CDT SAT MAY 10 2014 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL BUTLER COUNTY IN SOUTH CENTRAL KANSAS... SOUTHWESTERN CHASE COUNTY IN EAST CENTRAL KANSAS... SOUTHEASTERN MARION COUNTY IN CENTRAL KANSAS... * UNTIL 1030 PM CDT * AT 950 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR BURNS...OR 15 MILES NORTH OF EL DORADO...MOVING NORTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... BURNS AND WONSEVU. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. && LAT...LON 3825 9674 3806 9660 3792 9696 3808 9708 TIME...MOT...LOC 0253Z 240DEG 14KT 3804 9692 BILLINGS WRIGHT
Special weather statement, May 10, 10:03 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1003 PM CDT SAT MAY 10 2014
KSZ069-083-110330-
BUTLER-SEDGWICK-
1003 PM CDT SAT MAY 10 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 1030 PM CDT
* AT 1001 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR CLEARWATER...OR 13 MILES
SOUTHWEST OF DOWNTOWN WICHITA...MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
HAYSVILLE...SOUTH WICHITA...MULVANE...DERBY...MCCONNELL AIR FORCE
BASE...ROSE HILL...ANDOVER AND OAKLAWN.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
&&
LAT...LON 3748 9750 3748 9755 3760 9760 3772 9712
3750 9705 3747 9716 3748 9729 3748 9746
3747 9746
TIME...MOT...LOC 0304Z 255DEG 23KT 3754 9745
BILLINGS WRIGHTLocal storm report, May 10, 10:27 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1027 PM CDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL 2 SSE BURNS 38.07N 96.87W
05/10/2014 E1.00 INCH BUTLER KS TRAINED SPOTTER
HAIL LASTED FOR 15 MINUTES AND WAS MOSTLY LESS THAN A
QUARTER.
&&
VJPSpecial weather statement, May 10, 10:30 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1030 PM CDT SAT MAY 10 2014
KSZ067-110400-
RENO-
1030 PM CDT SAT MAY 10 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 1100 PM CDT
* AT 1029 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR PARTRIDGE...OR 12 MILES
SOUTHWEST OF HUTCHINSON...MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
HUTCHINSON...SOUTH HUTCHINSON...BUHLER...WILLOWBROOK AND HUTCHINSON
AIRPORT.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
&&
LAT...LON 3817 9793 3818 9770 3803 9770 3784 9810
3798 9823
TIME...MOT...LOC 0330Z 235DEG 26KT 3796 9807
BILLINGS WRIGHTLocal storm report, May 10, 10:36 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1036 PM CDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HAIL HAYSVILLE 37.57N 97.35W
05/10/2014 E0.88 INCH SEDGWICK KS TRAINED SPOTTER
TRAINED SPOTTER SAW PEA TO NICKEL SIZED HAIL FOR 5
MINUTES ON SUMMEY STREET OFF OF 63RD AND SENECA.
&&
VJPThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:14 PM CDT | Special Weather Statement | ICT | Butler | 31 min |
| May 10, 7:16 PM CDT | Special Weather Statement | ICT | Sedgwick | 29 min |
| May 10, 7:27 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood, Wilson, Woodson | 63 min |
| May 10, 7:35 PM CDT | Special Weather Statement | ICT | Kingman | 25 min |
| May 10, 7:45 PM CDT | Special Weather Statement | ICT | Butler | 30 min |
| May 10, 7:52 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 38 min |
| May 10, 7:53 PM CDT | Areal Flood Warning | ICT | Butler | 6 hr |
| May 10, 7:56 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Wilson | 34 min |
| May 10, 8:13 PM CDT | Special Weather Statement | ICT | Butler | 32 min |
| May 10, 8:28 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 47 min |
| May 10, 8:28 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Wilson, Woodson | 47 min |
| May 10, 8:59 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 46 min |
| May 10, 9:01 PM CDT | Special Weather Statement | ICT | Woodson | 29 min |
| May 10, 9:02 PM CDT | Special Weather Statement | ICT | Butler | 28 min |
| May 10, 9:03 PM CDT | Special Weather Statement | ICT | Kingman | 27 min |
| May 10, 9:15 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Woodson | 45 min |
| May 10, 9:24 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Sedgwick | 51 min |
| May 10, 9:42 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 48 min |
| May 10, 9:53 PM CDT | Special Weather Statement | ICT | Chase | 37 min |
| May 10, 9:58 PM CDT | Severe Thunderstorm Warning | ICT | Woodson | 32 min |
| May 10, 10:03 PM CDT | Special Weather Statement | ICT | Sedgwick | 27 min |
| May 10, 10:03 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Marion | 27 min |
| May 10, 10:29 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 46 min |
| May 10, 10:30 PM CDT | Special Weather Statement | ICT | Reno | 30 min |
| May 10, 10:31 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase | 59 min |
| May 10, 11:02 PM CDT | Special Weather Statement | ICT | Chase | 28 min |
| May 10, 11:07 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno | 53 min |
| May 10, 11:12 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Woodson | 33 min |
| May 10, 11:23 PM CDT | Special Weather Statement | ICT | McPherson | 37 min |
| May 10, 11:56 PM CDT | Special Weather Statement | ICT | Greenwood | 34 min |
| May 11, 12:05 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 40 min |
| May 11, 12:37 AM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Woodson | 38 min |
| May 11, 1:13 AM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Woodson | 32 min |
| May 11, 1:28 AM CDT | Areal Flood Warning | ICT | Greenwood | 6 hr |
| May 11, 3:36 AM CDT | Wind Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 21 hr |
| May 11, 3:40 AM CDT | Red Flag Warning | ICT | Barton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 7 more | 16 hr |
| May 11, 3:47 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 43 min |
| May 11, 5:15 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 60 min |
| May 11, 5:18 PM CDT | Special Weather Statement | ICT | Russell | 27 min |
| May 11, 5:48 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Russell | 57 min |
| May 11, 6:28 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 47 min |
| May 11, 6:34 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Russell | 41 min |
| May 11, 6:41 PM CDT | Tornado Warning | ICT | Barton | 34 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.